Alert archive / Wyoming / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 12, 1998, 5:19 PM MDT for Fremont County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 1998, 5:19 PM MDT (23:19 UTC)
- Expired
- May 12, 1998, 5:50 PM MDT
- In force
- 31 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084 WUUS01 KRIW 122321 RRA SVRRIW WYC013-122350- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 519 PM MDT TUE MAY 12 1998 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FREMONT COUNTY IN WEST CENTRAL WYOMING * UNTIL 550 PM MDT * AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF RIVERTON... MOVING NORTHEAST 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST STEVENS BY 530 PM RIVERTON BY 545 PM THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS WCJIN-WYNW SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:45 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 12, 1:45 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 145 PM MDT TUE MAY 12 1998 UPR LOW OFF CA CST PROGD INLAND TNGT...WITH AVN/ETA CLOSE WITH VORT DTLS AT 12Z WED. THIS AFTN...ONE VORT LOBE INTO SW WY...WITH LTL IN THE WAY OF CNVCTN E OF DVD DUE TO STBL AMS. SOME SHWRS/TSHWRS OCCRG ALG ERN ID/WRN WY BDR WHERE AMS MOR UNSTBL AND DYNAMICS MOR FVRBL. AOTR VORT LOBE ROTATES NE ACRS WY TNGT...AND WITH CD FNT ALSO MOVING EWD ACRS STA TNGT...WILL FCST SCT SHWRS WITH HIEST POPS WRN ZNS. SNW LVL 7-8K SO WILL MNTN SNW HIR ELEVATIONS/PASSES WRN MTNS. MOS TEMPS RSNBLY CLOSE TNGT SO WILL NOT STRAY TOO FAR FM THEM. DN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:48 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.